Paronychia associated with antiretroviral therapy

Antonella Tosti, B. M. Piraccini, A. D'Antuono, S. Marzaduri, V. Bettoli

Research output: Contribution to journalArticle

56 Citations (Scopus)

Abstract

We report six HIV patients who developed painful periungual inflammation of several nails during treatment with the antiretroviral drugs indinavir and lamivudine. The lesions appeared 2-12 months after starting treatment. The occurrence of paronychia in HIV patients has recently been reported in two groups of patients receiving either indinavir or lamivudine. Dermatologists should be aware of this recently reported and probably not uncommon side- effect of antiretroviral treatment in order to avoid an invasive approach to the nail lesions.

Original languageEnglish
Pages (from-to)1165-1168
Number of pages4
JournalBritish Journal of Dermatology
Volume140
Issue number6
DOIs
StatePublished - Jun 30 1999
Externally publishedYes

Fingerprint

Paronychia
Indinavir
Lamivudine
Nails
HIV
Therapeutics
Inflammation
Pharmaceutical Preparations

Keywords

  • AIDS
  • HIV
  • Indinavir
  • Ingrowing toenail
  • Lamivudine
  • Paronychia
  • Pyogenic granuloma
  • Zidovudine

ASJC Scopus subject areas

  • Dermatology

Cite this

Tosti, A., Piraccini, B. M., D'Antuono, A., Marzaduri, S., & Bettoli, V. (1999). Paronychia associated with antiretroviral therapy. British Journal of Dermatology, 140(6), 1165-1168. https://doi.org/10.1046/j.1365-2133.1999.02883.x

Paronychia associated with antiretroviral therapy. / Tosti, Antonella; Piraccini, B. M.; D'Antuono, A.; Marzaduri, S.; Bettoli, V.

In: British Journal of Dermatology, Vol. 140, No. 6, 30.06.1999, p. 1165-1168.

Research output: Contribution to journalArticle

Tosti, A, Piraccini, BM, D'Antuono, A, Marzaduri, S & Bettoli, V 1999, 'Paronychia associated with antiretroviral therapy', British Journal of Dermatology, vol. 140, no. 6, pp. 1165-1168. https://doi.org/10.1046/j.1365-2133.1999.02883.x
Tosti, Antonella ; Piraccini, B. M. ; D'Antuono, A. ; Marzaduri, S. ; Bettoli, V. / Paronychia associated with antiretroviral therapy. In: British Journal of Dermatology. 1999 ; Vol. 140, No. 6. pp. 1165-1168.
@article{01f085bad48f4106b7bcff950f1ed92a,
title = "Paronychia associated with antiretroviral therapy",
abstract = "We report six HIV patients who developed painful periungual inflammation of several nails during treatment with the antiretroviral drugs indinavir and lamivudine. The lesions appeared 2-12 months after starting treatment. The occurrence of paronychia in HIV patients has recently been reported in two groups of patients receiving either indinavir or lamivudine. Dermatologists should be aware of this recently reported and probably not uncommon side- effect of antiretroviral treatment in order to avoid an invasive approach to the nail lesions.",
keywords = "AIDS, HIV, Indinavir, Ingrowing toenail, Lamivudine, Paronychia, Pyogenic granuloma, Zidovudine",
author = "Antonella Tosti and Piraccini, {B. M.} and A. D'Antuono and S. Marzaduri and V. Bettoli",
year = "1999",
month = "6",
day = "30",
doi = "10.1046/j.1365-2133.1999.02883.x",
language = "English",
volume = "140",
pages = "1165--1168",
journal = "British Journal of Dermatology",
issn = "0007-0963",
publisher = "Wiley-Blackwell",
number = "6",

}

TY - JOUR

T1 - Paronychia associated with antiretroviral therapy

AU - Tosti, Antonella

AU - Piraccini, B. M.

AU - D'Antuono, A.

AU - Marzaduri, S.

AU - Bettoli, V.

PY - 1999/6/30

Y1 - 1999/6/30

N2 - We report six HIV patients who developed painful periungual inflammation of several nails during treatment with the antiretroviral drugs indinavir and lamivudine. The lesions appeared 2-12 months after starting treatment. The occurrence of paronychia in HIV patients has recently been reported in two groups of patients receiving either indinavir or lamivudine. Dermatologists should be aware of this recently reported and probably not uncommon side- effect of antiretroviral treatment in order to avoid an invasive approach to the nail lesions.

AB - We report six HIV patients who developed painful periungual inflammation of several nails during treatment with the antiretroviral drugs indinavir and lamivudine. The lesions appeared 2-12 months after starting treatment. The occurrence of paronychia in HIV patients has recently been reported in two groups of patients receiving either indinavir or lamivudine. Dermatologists should be aware of this recently reported and probably not uncommon side- effect of antiretroviral treatment in order to avoid an invasive approach to the nail lesions.

KW - AIDS

KW - HIV

KW - Indinavir

KW - Ingrowing toenail

KW - Lamivudine

KW - Paronychia

KW - Pyogenic granuloma

KW - Zidovudine

UR - http://www.scopus.com/inward/record.url?scp=0033031053&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033031053&partnerID=8YFLogxK

U2 - 10.1046/j.1365-2133.1999.02883.x

DO - 10.1046/j.1365-2133.1999.02883.x

M3 - Article

VL - 140

SP - 1165

EP - 1168

JO - British Journal of Dermatology

JF - British Journal of Dermatology

SN - 0007-0963

IS - 6

ER -